Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 151, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2009, 8:18 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 8:18 PM EDT (00:18 UTC)
- Expired
- Jun 13, 2009, 8:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, Stokes County, NC
The radar
The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:30 PM EDT | TSTM WND DMG | Walnut Cove, NC | TREES DOWN IN TOWN BLOCKING MAIN STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 140018
SVRRNK
NCC157-169-140045-
/O.NEW.KRNK.SV.W.0151.090614T0018Z-090614T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
818 PM EDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 845 PM EDT.
* AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MEADOWS...OR NEAR DANBURY...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEADOWS...
GERMANTON...
WALNUT COVE...
PINE HALL...
BELLEWS LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3625 7994 3625 8019 3625 8022 3638 8034
3649 8017 3625 7988 3624 7989 3624 7993
TIME...MOT...LOC 0018Z 320DEG 17KT 3637 8018
$$2 follow-up statements
000
WWUS51 KRNK 140032
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
832 PM EDT SAT JUN 13 2009
NCC157-169-140045-
/O.CON.KRNK.SV.W.0151.000000T0000Z-090614T0045Z/
ROCKINGHAM NC-STOKES NC-
832 PM EDT SAT JUN 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES...
AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WALNUT COVE...MOVING SOUTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
IF ON OR NEAR BELEWS LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
&&
LAT...LON 3625 7994 3625 8020 3633 8028 3644 8012
3637 8002 3626 7990 3624 7992 3624 7993
TIME...MOT...LOC 0031Z 320DEG 17KT 3632 8013
$$
JJ000
WWUS51 KRNK 140043
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
843 PM EDT SAT JUN 13 2009
NCC157-169-140053-
/O.EXP.KRNK.SV.W.0151.000000T0000Z-090614T0045Z/
ROCKINGHAM NC-STOKES NC-
843 PM EDT SAT JUN 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STOKES AND
SOUTHWESTERN ROCKINGHAM COUNTIES EXPIRES AT 845 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3625 7994 3625 8020 3633 8028 3644 8012
3637 8002 3626 7990 3624 7992 3624 7993
TIME...MOT...LOC 0043Z 320DEG 17KT 3628 8009
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:38 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 13, 7:38 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 738 PM EDT SAT JUN 13 2009 .SYNOPSIS... A WEAK AREA OF HIGH PRESSURE OVER THE UPPER OHIO VALLEY AND A WEAK TROF OF LOW PRESSURE EXTENDING FROM THE SOUTHEAST STATES INTO THE TENNESSEE VALLEY WILL REMAIN NEARLY STATION FOR THE REST OF THE WEEKEND. THIS STAGNANT WEATHER PATTERN WILL MAINTAIN THE THREAT OF ISOLATED TO WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER THE MID ATLANTIC REGION THROUGH THE PERIOD. && .NEAR TERM /THROUGH SUNDAY/... DO NOT EXPECT TO SEE MUCH THUNDERSTORM ACTIVITY OVER THE BLACKSBURG FORECAST AREA THROUGH SUNDAY AS BEST DYNAMIC FORCING ASSOCIATED WITH APPROACH OF NORTHERN STREAM SHORT WAVE WILL TRANSIT WELL TO OUR NORTH...AND WITH OLD WEAK FRONTAL BOUNDARY AND ASSOCIATED CONFLUENCE AND HIGHER INSTABILITY REMAINING TO OUR SOUTH. LATEST SATELLITE PICTURES INDICATE AREA OF WEAK SUBSIDENCE IMPINGING ON OUR AREA FROM THE WEST...AND THIS CONFIRMED BY BUFKIT FORECAST SOUNDINGS WHICH SHOW STRENGTHENING SUBSIDENCE INVERSION CENTERED AROUND 650 MILLIBAR LEVEL...ESPECIALLY WEST OF THE BLUE RIDGE. HOWEVER...WEAK UPSLOPING ALONG THE WESTERN SLOPES...HIGHER GROUND LEVEL...AND DIFFERENTIAL HEATING OF RELATIVELY MOIST AIRMASS MAY STILL BE SUFFICIENT TO BREAK DEVELOPING CAP OVER THE MOUNTAINS BY MID-LATE AFTERNOON...AND WITH CORFIDI VECTORS TRANSPORTING ANY CONVECTION TOWARD THE EAST AT 15-20 KNOTS...WILL MAINTAIN ISOLATED THREAT OF THUNDERSTORMS INTO EARLY TONIGHT UNTIL LOSS OF INSOLATION REMOVES LIMITED SUPPORT FOR CONVECTIVE DEVELOPMENT. GRADUALLY CLEARING SKIES...LIMITED MIXING...AND ABUNDANT BOUNDARY LAYER MOISTURE SHOULD SUPPORT THE DEVELOPMENT OF SOME LATE NIGHT AND EARLY MORNING FOG...MOST NOTABLY IN THE DEEPER MOUNTAIN VALLEYS AND IN LOW LYING AREAS NEAR WATER SOURCES ACROSS THE PIEDMONT. FORECASTED WEATHER FOR SUNDAY SHOULD BE QUITE SIMILAR TO THAT EXPERIENCED ON SATURDAY...WITH NO SIGNIFICANT CHANGE TO AIRMASS... AND WITH AFTERNOON HEATING LIKELY TO AGAIN BE SUFFICIENT TO GENERATE ISOLATED THUNDERSTORMS...WHICH MAY THEN DRIFT EAST OF THE BLUE RIDGE AND OUT ACROSS THE PIEDMONT. RELATIVELY STAGNANT AIRMASS CHARACTERIZED BY RELATIVELY HIGH DEW POINTS...LIMITED MIXING...DAYTIME CLOUD DEVELOPMENT...AND NIGHTTIME FOG DEVELOPMENT SHOULD MINIMIZE DIURNAL TEMPERATURE CURVE THROUGH THE PERIOD. WENT WITH LOCAL MOSMOS GUIDANCE WHICH SUPPORTED MILDER METMOS BY NIGHT...AND COOLER MAVMOS BY DAY FOR MOST LOCATIONS. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... UPPER FLOW ACROSS THE CONUS FEATURES A SOMEWHAT ATYPICAL JUNE TROUGH OVER CA WITH A BROAD RIDGE OVER THE SOUTH CENTRAL U.S. AND BASICALLY ZONAL NW FLOW ACROSS THE MID-ATLANTIC. A SERIES OF SHORT-WAVES CONTINUE TO EJECT OUT OF THE CA TROUGH TENDING TO FLATTEN THE RIDGE OVER THE SOUTHERN PLAINS. THE TYPICAL TIMING AND PLACEMENT DIFFERENCES EXIST WITH RESPECT TO SHORT-WAVES TOPPING THE RIDGE AND HEADING TOWARD THE EAST COAST. THE GFS HAS ALSO BEEN ADVERTISING A FAIRLY POTENT SHORT-WAVE FOR THE LATE MON INTO TUE TIME FRAME AND SPINNING UP WEAK LOW PRESSURE ALONG THE RATHER DIFFUSE BOUNDARY LAYING ACROSS THE CAROLINAS AT THAT TIME. EARLY ON IN ITS LIFE CYCLE IT APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK ISSUES DUMPING VERY HEAVY RAINFALL OVER KY EARLY MONDAY BUT BECOMES A BIT MORE TAME AS IT APPROACHES THE WESTERN CWA BUT STILL PRODUCING MODERATE TO HEAVY RAIN ACROSS THE CENTRAL AND SOUTHERN CWA LATE MON INTO TUE. EC MODEL HINTS AT SIMILAR TIMING ALBEIT SOMEWHAT WEAKER IT STILL GENERATES A DECENT SLUG OF QPF MAINLY OVER THE CAROLINAS OVERNIGHT MONDAY NIGHT. DAY 3 HPC QPF ADOPTING THE MORE REASONABLE EC SOLUTION WITH THE BULK OF THE HEAVIER RAINFALL OVER NC AND FAR SOUTH CENTRAL VA. TEMPS EXPECT TO BE NEAR SEASONABLE WITH OVERNIGHT LOWS UPPER 50S TO MID 60S SUN AND MON NIGHT AND HIGHS MONDAY MID 70S TO LOWER 80S UNDER PREVAILING PARTLY CLOUDY SKIES. USED AN ADJUSTMENT TO MET GUIDANCE AS MAV/MOS WERE AGAIN VERY COOL RUNNING 10 TO 15 BLO CLIMO SOMETHING PRETTY TOUGH TO ACHIEVE IN MID-JUNE WITHOUT A SOLID LOW OVERCAST THE ENTIRE DAY. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... GFS LONG WAVE PATTERN SHOWS SOME RETROGRESSION OF THE UPPER RIDGE CENTERED OVER TX AT THE OUTSET OF THE EXTENDED PERIOD ALTHOUGH EC MODEL BASICALLY HOLDS THE RIDGE STATIONARY OVER TX AND BUILDING SLOWLY NORTHWARD. EITHER WAY THE UPPER FLOW ACROSS THE EASTERN THIRD OF THE CONUS WILL BE FROM THE WNW THROUGH MOST OF THE WEEK WITH SHORT-WAVES CRESTING THE RIDGE TENDING TO CARVE OUT TROUGH OVER NEW ENGLAND BUT MORE ZONAL FLOW OVER THE MID-ATLANTIC. GFS SENDS ANOTHER BOWLING BALL SHORT-WAVE DOWN THE EASTERN SIDE OF THE BUILDING RIDGE OVER THE WESTERN PLAINS TUE NIGHT INTO WED WITH HIGH QPF OVERNIGHT. MODELS HAVE TYPICAL DISCREPANCIES WITH SHORT-WAVES TOPPING THE RIDGE AND DROPPING SOUTHEAST AND THIS APPEARS TO BE ANOTHER CASE. BUT EVEN THE EC MODEL BRINGS A SERIES FAIRLY STRONG WAVES SOUTHEAST WITH PLENTY OF QPF WED INTO THU. LATER SHIFTS WILL HAVE TO EVALUATE THE TIMING/PLACEMENT OF ANY PRECIPITATION BUT IT APPEARS THAT THE MID-WEEK PERIOD WILL FEATURE PLENTY OF CLOUDS AND CHANCES FOR RAINFALL. BASICALLY BROAD BRUSHED HIGHER CHC POPS ESPECIALLY TUE INTO WED AND PERSISTING INTO THU. AGAIN ADJUSTED MAX TEMPS TUE-WED UP FROM MAV/MOS/HPC GUIDANCE FOR SIMILAR REASONS CITED ABOVE...MEX HIGH FOR DAN ON WED WAS ONLY 71..16 DEG BLO MID JUNE NORMAL. TEMPS WARM LATE IN THE WEEK AS H85 TEMPS REACH +16C THU AND +19C FRIDAY MAKING FOR MAX OF 70S TO MID 80S THU AND UPPER 70S TO UPPER 80S TO AROUND 90 FAR SE FRI AND ESPECIALLY SAT. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... NEAREST TSTM ACTIVITY IS TO THE NORTH OF THE LYH AIRPORT...BUT MOVG SEWD...AND DOES NOT LOOK LIKE IT WILL AFFECT THE AIRPORT. WITH LOSS OF HTG AND NO UPPER LEVEL FORCING...ALL TSTM ACTIVITY SHOULD WEAKEN QUICKLY THIS EVENING. MAIN CONCERN OVERNIGHT WILL BE THE POTENTIAL FOR FOG DEVELOPMENT. DID NOT HAVE MUCH LAST NIGHT BECAUSE OF A LOT OF MID/HIGH DEBRIS CLOUDS. WITH FEWER CLOUDS TONIGHT AND GOOD RADIATION CONDITIONS...I HAVE KEPT SOME MVFR FOG IN FOR BLF...LYH AND DAN...AND BROUGHT LWB DOWN TO LIFR WITH THE HELP OF SOME RIVER FOG TOWARD MORNING. FOG IS EXPECTED TO BE SHALLOW...SO WILL LIFT QUICKLY SUNDAY MORNING. VFR CONDITIONS WITH LIGHT SFC WINDS WILL THEN PREVAIL FOR SUNDAY...BUT WITH ISOLATED TO WIDE SLY SCATTERED LATE AFTERNOON TSTMS DEVELOPING...WHICH HAVE A LOW CHANCE OF BRINGING IFR TO MVFR CONDITIONS. A RELATIVELY STAGNANT WEATHER PATTERN WILL PERSIST OVER THE MID ATLANTIC STATES WELL INTO NEXT WEEK...WITH WEAK HIGH PRESSURE TO THE NORTH AND AN ELONGATED TROF OF LOW PRESSURE TO THE SOUTH. A SERIES OF WEATHER DISTURBANCES WILL MOVE EAST THROUGH THE AREA THROUGH THE PERIOD...SUPPORTING THE DEVELOPMENT OF ISOLATED TO WIDELY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THAT COULD BRIEFLY LOWER CEILINGS AND VISIBILITIES INTO THE IFR OR MVFR RANGE. OTHERWISE...A TYPICAL SUMMERTIME WEATHER REGIME WILL EXIST AT ALL TERMINAL FORECAST POINTS (KROA...KLYH...KDAN...KBLF...KLWB) WITH MAINLY VFR WEATHER OUTSIDE OF LATE NIGHT AND EARLY MORNING IFR CONDITIONS IN FOG AND STRATUS...MOST NOTABLY IN THE MOUNTAIN VALLEYS AND LOW LYING AREAS NEAR WATER SOURCES ACROSS THE PIEDMONT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...WERT SHORT TERM...PC LONG TERM...PC AVIATION...WERT/JJ
Hazardous weather outlook, Jun 13, 4:25 AM EDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 425 AM EDT SAT JUN 13 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-140830- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 425 AM EDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 4:59 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT SAT JUN 13 2009
NCZ006-VAZ044-058-132200-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
459 PM EDT SAT JUN 13 2009
...STRONG THUNDERSTORMS WILL AFFECT CASWELL...CITY OF
DANVILLE...SOUTHERN HALIFAX AND SOUTHERN PITTSYLVANIA COUNTIES...
AT 457 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM INGRAM TO
9 MILES NORTHWEST OF DANVILLE CITY...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF VERY
HEAVY DOWNPOURS WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
THESE STORMS WILL BE NEAR WESTOVER HILLS AROUND 525 PM...DANVILLE
CITY AROUND 535 PM...RINGGOLD AROUND 540 PM...DANVILLE AIRPORT AROUND
545 PM...TURBEVILLE AROUND 555 PM AND CLUSTER SPRINGS AROUND 600 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3655 7874 3654 7888 3654 7914 3650 7914
3647 7937 3670 7963 3681 7910
EXPERIMENTAL
JJSpecial weather statement, Jun 13, 5:36 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT SAT JUN 13 2009
VAZ024-132230-
ROCKBRIDGE VA-
536 PM EDT SAT JUN 13 2009
...A STRONG THUNDERSTORM WILL AFFECT ROCKBRIDGE COUNTY...
AT 534 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
FAIRFIELD...NEAR INTERSTATE 81...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
THIS STORM WILL BE NEAR VESUVIUS AROUND 600 PM.
LAT...LON 3798 7927 3788 7913 3782 7915 3779 7919
3779 7921 3781 7923 3781 7925 3779 7927
3780 7941 3798 7938
EXPERIMENTAL
JJSpecial weather statement, Jun 13, 7:24 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT SAT JUN 13 2009
NCZ003>005-019-020-140030-
ROCKINGHAM NC-STOKES NC-SURRY NC-WILKES NC-YADKIN NC-
724 PM EDT SAT JUN 13 2009
...STRONG THUNDERSTORMS WILL AFFECT ROCKINGHAM...STOKES...SURRY...
WILKES AND YADKIN COUNTIES...
AT 722 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
WEST OF SANDY RIDGE TO 6 MILES NORTH OF PILOT MOUNTAIN TO 4 MILES
SOUTH OF DOBSON TO 4 MILES SOUTHEAST OF TRAPHILL...MOVING EAST AT 30
MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF HEAVY
DOWNPOURS CAN BE EXPECTED FROM THESE STORMS. THIS MAY CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
THESE STORMS WILL BE NEAR SANDY RIDGE AROUND 730 PM...AYERSVILLE AND
ELKIN AROUND 745 PM...STONEVILLE AND KING AROUND 800 PM.
LAT...LON 3631 8110 3636 8082 3648 8062 3655 8023
3652 7972 3634 7980 3624 7996 3625 8045
3616 8044 3615 8085
EXPERIMENTAL
JJSpecial weather statement, Jun 13, 8:02 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT SAT JUN 13 2009
NCZ004-140100-
STOKES NC-
802 PM EDT SAT JUN 13 2009
...A STRONG THUNDERSTORM WILL AFFECT STOKES COUNTY...
AT 758 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VADE MECUM...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
THIS STORM WILL BE NEAR HANGING ROCK STATE PARK AROUND 805 PM...
DANBURY AROUND 810 PM...MEADOWS AROUND 815 PM...GERMANTON AROUND 825
PM...AND WALNUT COVE AROUND 840 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3625 8020 3625 8027 3644 8044 3655 8030
3655 8027 3638 8003 3625 8003 3625 8019
EXPERIMENTAL
JJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:02 PM EDT | Special Weather Statement | RNK | Stokes | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.